MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC121200
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Ruptured Aneurysm (4436)
Date of Event 10/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, this patient underwent endovascular treatment of a zone 9 abdominal aortic aneurysm and was implanted with gore® excluder® conformable aaa endoprosthesis.Post deployment of the contralateral leg (plc121200/28678193) it was determined the right hypogastric artery had been unintentionally covered due to spasms from the right external iliac artery having been small (maximum 9mm diameter) and we couldn't see clearly.The physician ballooned the graft and when they ballooned the distal end of the right side, we ruptured the right external iliac artery just below the origin of the right internal iliac artery with a gore® molding and occlusion balloon (mob) catheter.The cause of the rupture is thought to have been due to the vessel diameter coupled with over inflation of the mob.At this time the patient¿s pressure was not stable and the treated the rupture with 2 gore® viabahn® (vbx) balloon expandable endoprosthesis and extended coverage down to the femoral head.As the patient was still unstable the physician suspected a bleed in the hypogastric artery they ligated the right hypogastric artery.The patient became stable and the procedure was concluded.Blood loss was reported to be around 5 liters however the patient was not transfused.
 
Additional Manufacturer Narrative
B7: patient medical history includes but is not limited to: hyperlipidemia, hypertension, coronary artery disease, history of traumatic brain injury, previous stroke.D10: patient medications include but are not limited to: cymbalta, xalatan, nasonex, cozaar, restoril, topamax, lipitor, vitamin d3voltaren, zetia, arava, claritin, zofran.H6: code 22: the instructions for use (ifu) for the gore® excluder® aaa endoprosthesis states, adverse events that may occur and / or require intervention include but are not limited to: occlusion of device or native vessel, rupture w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
laura crawford
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20562188
Report Number3013164176-2024-02252
Device Sequence Number18387229
Product Code MIH
UDI-Device Identifier00733132618712
UDI-Public00733132618712
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPLC121200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Initial Report FDA Received Date10/29/2024
Date Device Manufactured05/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight59 KG